Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jun 24, 2019, 4:34 PM CDT for Kenedy County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 24, 2019, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3165 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
The text
As transmitted.
422
WFUS54 KBRO 242134
TORBRO
TXC261-242200-
/O.NEW.KBRO.TO.W.0001.190624T2134Z-190624T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Brownsville TX
434 PM CDT Mon Jun 24 2019
The National Weather Service in Brownsville has issued a
* Tornado Warning for...
Southwestern Kenedy County in Deep South Texas...
* Until 500 PM CDT.
* At 434 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Armstrong, moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Norias around 450 PM CDT.
This includes US Highway 77 between mile markers 734 and 746.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2689 9794 2695 9780 2674 9758 2674 9788
TIME...MOT...LOC 2134Z 329DEG 21KT 2687 9782
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRADY1 follow-up statement
041
WWUS54 KBRO 242149
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
449 PM CDT Mon Jun 24 2019
TXC261-242200-
/O.CON.KBRO.TO.W.0001.000000T0000Z-190624T2200Z/
Kenedy TX-
449 PM CDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN KENEDY COUNTY...
At 449 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Norias, or 9 miles south of Armstrong, moving
southeast at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Kenedy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2689 9794 2689 9776 2674 9768 2674 9788
TIME...MOT...LOC 2149Z 329DEG 21KT 2679 9777
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
BRADYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 1:03 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 1:03 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
103 PM CDT Mon Jun 24 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The conv line to the north over the Coastal Bend
region continues to push S-SW towards the lower TX coastline. The
conditions at the RGV airports will depend greatly on how this
conv line progresses southwards. Of the CAMS guidance, the ARW
appears to handle this conv line the best and shows the conv
pushing into the RGV from 22z-00Z this evening moving south of
the Rio Grande from 03-06Z tonight. This looks reasonable
considering the KBRO/KCRP radar trends and will try to time the
impact on the RGV TAFs accordingly. VFR conditions will prevail
this afternoon and will then trend towards periodic MVFR/IFR
conditions from later this afternoon into the early evening hours.
Will handle the later TAF periods with VCSH/VCTS and MVFR
conditions as the potential for periods of conv will likely
persist throughout the overnight and early morning hours. This is
due to a 500 mb trough moving into the region from the west
maintaining the conv chcs near the RGV.
&&
.PREV DISCUSSION... /issued 1151 AM CDT Mon Jun 24 2019/
DISCUSSION...The main question for this afternoon and early this
evening concerns the potential for conv moving into the region
from the north. The latest radar imagery from BRO and CRP radar
shows a persistent conv line pushing S-SW along the middle TX
coast at midday. This conv line is moving into pretty substantial
CAPE values indicated from LAPS data ranging from 4000 to 5000
J/KG across the lower TX coastal areas out into the Gulf of Mex.
Since the conv boundary will be pushing into the higher CAPE
values in addition to moving into the region during peak heating,
have updated the current forecast wording to increase the rain
chcs some. Have also included a mention of locally heavy rainfall
mainly near the lower TX coastal regions due to the high PWAT
value indicated in the 12 BRO sounding and considering the
potential that some of the conv could slow down over the region.
No FFA expected at this time since the soil conditions remain
pretty dry. However, minor nuisance flooding cannot be ruled out
throughout this afternoon and early this evening.
PREV DISCUSSION... /issued 652 AM CDT Mon Jun 24 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Strong southeast winds will continue again today with
a few gusts reaching 30 knots at times in the afternoon. Flight
categories may periodically drop to MVFR through mid-morning, but
will rise to VFR the rest of the day. Models hint at a possible
cluster of thunderstorms developing late in the evening, but
confidence was too low on adding any weather groups at this time.
PREV DISCUSSION... /issued 454 AM CDT Mon Jun 24 2019/
SHORT TERM (Today through Tuesday): With persistence ruling,
another day of oppressive heat can be expected across Deep South
Texas, with dangerous heat indices across the Rio Grande Valley and
portions of the ranchlands. Therefore, have issued a Heat Advisory
from 12 PM CDT to 7 PM CDT for the inland counties of Deep South
Texas except for Zapata and Jim Hogg. Models indicate conditions
will be similar today, with breezy southeast winds and temperatures
climbing into the upper 90s across the Mid Valley and just above the
century mark in the Upper Valley. 850mb temps and 1000 to 500mb
thicknesses do appear to be just a skosh lower than yesterday, but
dew points will likely not mix out much in the lower RGV, ranging
from 75 to 80 from McAllen to Brownsville. Heat Indices outperformed
the forecast yesterday by a few degrees, so despite heights falling
slightly, expect advisory-level conditions at least for a couple
hours.
Rain chances will increase through the short term. 500mb flow still
remains out of the southwest with the main trough axis moving
through the Central U.S. and expected to move across our longitude
this evening and overnight. In addition, moisture will increase with
precipitable water values ranging from 2.00 and 2.25 inches this
afternoon and tonight. A possible seabreeze and a weak shortwave may
allow convection to initiate across the eastern half of the area and
along the coast. The Weather Prediction Center is going rather high
on QPF, against most MOS guidance. There is some uncertainty with
activity across North Texas, which has the potential to produce
convection along an outflow boundary. Combining with above-normal
moisture, it wouldn't be out of question to see some heavy rainfall.
Though, decided to lower it just a bit due to the uncertainty and
consistency. The thinking is we will see better chances of
convection after sunset, with a more potent shortwave moving across
South Texas. High-resolution CAMs show convection developing over
the higher terrain of the Sierra Madre Oriental and moving into the
Upper Valley. The Storm Prediction Center has placed the extreme
northern fringes of our CWA under a Marginal Risk of severe weather.
This lines up with model soundings, which show better instability
and less CIN, from Zapata to Falfurrias. Didn't see enough
confidence to put in severe wording, but will pass on to the next
forecast package, which should have a better picture. Came up with
30 to 40% PoP for tonight, with the better chances out west. Will
have to monitor trends to see if MCS potential increases into our
area.
Tuesday, models keep isolated to scattered convection in across the
area. We are still under a weakness aloft between a split 500mb high
over the Gulf and over Northern Mexico, so definitely keeping PoP
mentionable. Activity will be dependent on what is left from the
potential thunderstorms Monday night. Still think the higher rain
chances will remain to our north and west, but have decided to
maintain the 30 to 40% PoP for much of the CWA with even lighter
winds, which may help for seabreeze enhancement. Temperatures are
expected to be a couple degrees lower on Tuesday, with highs in the
lower 90s in the lower RGV to upper 90s out west, due to lower
thicknesses and increased mid to upper level cloudiness. So, though
Heat Advisories aren't out of the question for the RGV, we may
finally break out of the several-day streak.
LONG TERM (Tuesday Night through Sunday): 500mb shortwave trough
across east Texas Tuesday will move eastward Wednesday as the
500mb subtropical ridge builds across west Texas in the wake of
the upper level trough. Low to mid level moisture will diminish
across southwest Texas Wednesday as subsidence increases across
the area. Will mention a slight chance of showers and
thunderstorms across western portions of the CWA Tues night.
Otherwise...not much in the way of rain chances are expected until
Thursday. An inverted 500mb trough is progged to develop across
the western Gulf of Mexico Friday and move eastward Saturday.
This will provide at least a slight chance of showers and
thunderstorms...mainly across the coastal sections...through the
rest of the week into weekend. Near normal to slightly above
normal temperatures will prevail across the Rio Grande valley and
northern ranchlands Tues night through the rest of the week. The
increase in moisture and cloud cover through the weekend may
provide slightly cooler temperatures across deep South Texas Saturday
and Sunday.
MARINE (Now through Monday night): The main mid-level trough axis
will continue moving through the Central U.S., with the surface
gradient expected to gradually weaken through the short term. So,
small craft may need to exercise caution along the bay this
afternoon, but don't anticipate advisory-level conditions today or
Tuesday. Across the Gulf, seas will be slower to subside, so have
kept the SCA for 0 to 60nm through 1 PM CDT. With delayed and
sporadic buoy data, didn't have the confidence to drop it just yet.
Seas will remain borderline tonight into Tuesday, but think it
should remain just below the 7 foot threshold for an advisory.
Tuesday night through Friday...Moderate southeast winds will
prevail across the coastal waters Tues night into Wednesday with
surface high pressure across the northern Gulf of Mexico. The
pressure gradient will weaken across the lower Texas coast
Thursday and remain weak through the rest of the week. Light to
moderate southeast winds will prevail across the western Gulf of
Mexico Thursday through Friday as a result.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ250>255-353.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term...55
Graphicast/Upper Air...69Hazardous weather outlook, Jun 24, 4:25 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 425 PM CDT Mon Jun 24 2019 TXZ248>257-351-353-252130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Heat Advisory remains in effect for inland Cameron, Willacy and Kenedy, Hidalgo, Brooks and Starr counties until 7 PM CDT this evening. Dangerous heat indices between 111 and 115 degrees can be expected through early evening. There is a moderate risk of rip currents along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. There is potential for a few strong storms to develop across the northern ranchlands and upper Rio Grande Valley this evening and overnight. If storms develop, isolated strong wind gusts and large hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is potential for a few strong storms to develop, mainly across the northern ranchlands and upper Rio Grande Valley on Tuesday. If storms develop, isolated strong wind gusts and large hail will be possible. The rip current risk is expected to remain elevated through mid-week along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 24, 2:27 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
227 PM CDT Mon Jun 24 2019
TXZ251-351-242015-
Coastal Kenedy TX-Inland Kenedy TX-
227 PM CDT Mon Jun 24 2019
...SPECIAL WEATHER STATEMENT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riviera, or near Sarita, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sarita and Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2726 9773 2727 9771 2728 9765 2724 9763
2724 9758 2711 9752 2711 9796 2724 9793
2724 9789 2725 9785 2725 9782 2727 9781
2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1927Z 359DEG 9KT 2728 9778
BRADYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:33 PM CDT | Small Craft Advisory for Winds | BRO | 8 hr | |
| Jun 24, 4:17 AM CDT | Heat Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 15 hr |
| Jun 24, 2:27 PM CDT | Special Weather Statement | BRO | Kleberg | 48 min |
| Jun 24, 3:09 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Jun 24, 3:20 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 40 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 39 min |
| Jun 24, 4:27 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 48 min |
| Jun 24, 4:45 PM CDT | Areal Flood Advisory | BRO | Kenedy | 2 hr |
| Jun 24, 4:57 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 48 min |
| Jun 24, 4:59 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 31 min |
| Jun 24, 5:37 PM CDT | Special Weather Statement | BRO | Hidalgo | 38 min |
| Jun 24, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 50 min |
| Jun 24, 5:43 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Jun 24, 5:55 PM CDT | Special Marine Warning | BRO | 80 min | |
| Jun 24, 6:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 84 min |
| Jun 24, 6:14 PM CDT | Special Weather Statement | BRO | Starr | 46 min |
| Jun 24, 6:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Jun 24, 6:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 22 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 32 min |
| Jun 24, 6:38 PM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 52 min |
| Jun 24, 6:53 PM CDT | Special Marine Warning | BRO | 112 min | |
| Jun 24, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 49 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.